Alert archive / Colorado / Snow Advisories in 2007

Snow Advisory 3, NWS Pueblo, CO

January 20, 20075 counties in Colorado

NWS Pueblo, CO issued this snow advisory at Jan 20, 2007, 2:26 PM MST for 5 counties in Colorado. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2007, 2:26 PM MST (21:26 UTC)
Expired
Jan 20, 2007, 9:13 PM MST
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Las Animas County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 130 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2678 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 202126
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
226 PM MST SAT JAN 20 2007

...WINTER WEATHER SYSTEM TO BRING SNOW THIS EVENING TO THE FAR
EASTERN PLAINS...

.AN UPPER LEVEL WINTER WEATHER SYSTEM WILL BRING SNOW TO THE FAR
SOUTHEAST PLAINS OF COLORADO THIS EVENING. THE SNOW SHOULD END
TOWARDS MIDNIGHT.

COZ094>099-210330-
/O.NEW.KPUB.SN.Y.0003.070120T2126Z-070121T0500Z/
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
226 PM MST SAT JAN 20 2007

...SNOW ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

THIS SNOW ADVISORY IS FOR KIOWA...BENT...PROWERS...EASTERN LAS
ANIMAS AND BACA COUNTIES.

A TOTAL OF 4 TO 6 INCHES OF SNOW IS EXPECTED TO FALL OVER
KIOWA...BENT...PROWERS...EASTERN LAS ANIMAS AND BACA COUNTIES THIS
EVENING. THE SNOW SHOULD END AROUND MIDNIGHT. THE HEAVIEST SNOW
WILL FALL ACROSS PROWERS AND BACA COUNTIES.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

HODANISH
2 follow-up statements
000 
WWUS45 KPUB 210208
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MST SAT JAN 20 2007

...SNOW TO CONTINUE THIS EVENING OVER THE FAR EASTERN PLAINS...

.A LOW PRESSURE SYSTEM OVER SOUTHWEST KANSAS WILL CONTINUE TO BRING
LIGHT TO MODERATE SNOW OVER SOUTHEAST PLAINS OF COLORADO THIS
EVENING. THE SNOW SHOULD END AROUND MIDNIGHT.

COZ094>099-210500-
/O.CON.KPUB.SN.Y.0003.000000T0000Z-070121T0500Z/
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
708 PM MST SAT JAN 20 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

THIS SNOW ADVISORY IS FOR KIOWA...BENT...PROWERS...EASTERN LAS
ANIMAS AND BACA COUNTIES.

A TOTAL OF 4 TO 6 INCHES OF SNOW ACCUMULATION IS EXPECTED OVER
KIOWA... BENT...PROWERS...EASTERN LAS ANIMAS AND BACA COUNTIES
THIS EVENING. SNOW WILL GRADUALLY TAPER OFF TO LIGHT SNOW SHOWERS
OR FLURRIES BY MIDNIGHT.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR
DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS45 KPUB 210413
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
913 PM MST SAT JAN 20 2007

...SNOW WINDING DOWN OVER THE EASTERN PLAINS...

.LIGHT SNOW SHOWERS CONTINUE THIS EVENING OVER THE FAR SOUTHEASTERN
COLORADO PLAINS. ANY ADDITIONAL ACCUMULATIONS WILL BE
LIGHT...GENERALLY LESS THAN ONE INCH.

COZ094>099-210515-
/O.CAN.KPUB.SN.Y.0003.000000T0000Z-070121T0500Z/
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
913 PM MST SAT JAN 20 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE SNOW
ADVISORY. 

UP TO 6 INCHES OF SNOW HAS FALLEN OVER THE FAR EASTERN PLAINS.
LIGHT SNOW SHOULD END DURING THE NEXT COUPLE OF HOURS.

$$
SR

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this snow advisory went out at Jan 20, 9:37 AM MST, 4 hours 49 minutes earlier.

Area forecast discussion, Jan 20, 9:37 AM MST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
937 AM MST SAT JAN 20 2007

.UPDATE...

SENDING AN UPDATE BASED ON CURRENT TRENDS. RADAR SHOWING A BUNCH
OF SNOW HEADING UP FROM E NM AND WILL AFFECT THE E PLAINS.
LIKEWISE...I INCREASED POPS AND SNOW GRIDDS THIS REGION. IN
ADDITION...GUIDANCE INDICATING MORE SNOW DEVELOPING ACROSS THE
PIKES PEAK REGION THIS AFTERNOON...SO INCREASED POPS THIS REGION.
/HODANISH

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/34
Hazardous weather outlook, Jan 20, 6:04 AM MST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
604 AM MST SAT JAN 20 2007

COZ058>089-093>099-211315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
604 AM MST SAT JAN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM MOVING OUT OF SOUTHWEST ARIZONA THIS MORNING IS
EXPECTED MOVE ACROSS EASTERN NEW MEXICO TODAY AND INTO CENTRAL
KANSAS BY TONIGHT. LIGHT SNOW ACROSS THE SOUTHERN COLORADO BORDER
REGIONS EARLY THIS MORNING WILL CONTINUE TO SPREAD NORTH AND EAST
ACROSS THE REST OF SOUTH CENTRAL AND SOUTHEAST COLORADO THROUGH THE
LATE AFTERNOON. SNOW IS EXPECTED TO DIMINISH FROM WEST TO EAST
THROUGH TONIGHT. SNOW ACCUMULATIONS BETWEEN 2 AND 6 INCHES WILL BE
POSSIBLE ACROSS THE AREA...WITH THE HEAVIEST ACCUMULATIONS EXPECTED
ACROSS THE EASTERN SAN JUAN MOUNTAINS AND THE SOUTHERN SANGRE DE
CRISTO MOUNTAINS THROUGH THE FAR SOUTHEAST PLAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW ACCUMULATIONS ARE EXPECTED ACROSS MUCH OF THE AREA SUNDAY
AND SUNDAY NIGHT. THE MOUNTAINS COULD SEE ACCUMULATIONS OF THREE
TO SIX INCHES BETWEEN SUNDAY MORNING AND MONDAY MORNING. THE
SOUTHEAST FOOTHILLS COULD SEE TWO TO FOUR INCHES...WHILE THE REST
OF THE AREA WILL GENERALLY SEE AN INCH OR TWO OF ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT.

Nearby

Snow Advisories in Colorado, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.